Announcement

Collapse
No announcement yet.

High blood pressure med and flare

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • High blood pressure med and flare

    I’ve had IC for about 12 yrs. most of these past few years I’ve felt pretty good! I know what causes a flare for me and what to avoid. I found out 2 days ago that I have high blood pressure. My dr started me on Norvasc (but the generic) at 5mg 1x a day. I took my first dose at 9:30am and had urgency & frequency about 45 mins later then the pain started. I called my dr and they don’t seem to believe me that this Medicine caused this. I know my body! And I’ve been flaring all day! Has anyone had anything similar happen? And are there blood pressure meds that don’t cause a flare? This is awful and scary... thank you for any suggestions. Dona

  • #2
    Re: High blood pressure med and flare

    It definitely can happen. I have been taking Valsartan (generic Diovan) for years for high blood pressure with no bladder problems. Maybe you can try that one instead? I hate it when doctors think they know everything. You know your body.Why can't they at least listen? Also I take mine at bed time.

    Comment


    • #3
      Re: High blood pressure med and flare

      Originally posted by Dona View Post
      I’ve had IC for about 12 yrs. most of these past few years I’ve felt pretty good! I know what causes a flare for me and what to avoid. I found out 2 days ago that I have high blood pressure. My dr started me on Norvasc (but the generic) at 5mg 1x a day. I took my first dose at 9:30am and had urgency & frequency about 45 mins later then the pain started. I called my dr and they don’t seem to believe me that this Medicine caused this. I know my body! And I’ve been flaring all day! Has anyone had anything similar happen? And are there blood pressure meds that don’t cause a flare? This is awful and scary... thank you for any suggestions. Dona
      I take a generic for Coreg and it seems to work well for me. I remember taking Norvasc in the past, but don't recall why I made a change --- it's been too many years ago.

      Donna
      Stay safe


      Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
      Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

      Have you checked the ICN Shop?
      Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

      Patient Help: http://www.ic-network.com/patientlinks.html

      Sub-types https://www.ic-network.com/five-pote...markably-well/

      Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

      AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

      I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
      [3MG]

      Anyone who says something is foolproof hasn't met a determined fool

      Comment


      • #4
        Re: High blood pressure med and flare

        I took Topral for my arrhythmia and all I did was pee and when I told the cardiologist, he said he never heard of such a thing.
        Went right off of it and now I don’t take any blood pressure meds.

        Comment


        • #5
          Re: High blood pressure med and flare

          I was taking spironolactone for many years and have found that since going off it my bladder pain/ pelvic pain/ frequency has gotten better. I have found that my bladder can not tolerate any type of medications including antibiotics but I am almost able to eat anything that I want. Strange but after a year of this it’s what’s I’ve figured out. I did not need my spironolactone due to high blood pressure which is good but I did need it for other reasons and am depressed that I can no longer take it. It’s a very mild diuretic and I sometimes wonder if it is more of the dehydration that was causing my pain to be worse rather than the actual drug. Have you tried drinking tons of water with your blood pressure medication?

          Comment

          Working...
          X